Alert archive / Nebraska / Red Flag Warnings in 2024

Red Flag Warning 3, NWS North Platte, NE

February 25, 202426 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 25, 2024, 1:06 PM MST for 26 counties in Nebraska. It took effect at Feb 26, 2024, 9:00 AM MST. It was in force for 11 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2024, 1:06 PM MST (20:06 UTC)
In effect from
Feb 26, 2024, 9:00 AM MST
Expired
Feb 26, 2024, 8:00 PM MST
In force
11 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 9:30 AM MSTWILDFIRE1 N Valentine, NEFire started in a finger valley north of town.
Feb 26, 9:30 AM MSTWILDFIRE1 N Valentine, NEFire started in a finger valley north of town.
Feb 26, 9:40 AM MSTWILDFIRE5 N North Platte, NEFire started near mile marker 90 on highway 83.
Feb 26, 9:40 AM MSTWILDFIRE5 N North Platte, NEFire started near mile marker 90 on highway 83.
Feb 26, 9:55 AM MSTWILDFIRE8 Se Grant, NEFire started off of highway 61.
Feb 26, 9:55 AM MSTWILDFIRE8 Se Grant, NEFire started off of highway 61.
Feb 26, 1:50 PM MSTWILDFIRE8.5 W Stapleton, NEFire started near highway 92.
Feb 26, 1:50 PM MSTWILDFIRE8.5 W Stapleton, NEFire started near highway 92.
Feb 26, 3:16 PM MSTWILDFIREStapleton, NEA wildfire is threatening the town of Stapleton and evacuations are underway.
Feb 26, 3:16 PM MSTWILDFIREStapleton, NEA wildfire is threatening the town of Stapleton and evacuations are underway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2519 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS83 KLBF 252006
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
206 PM CST Sun Feb 25 2024


NEZ204-206-210-219-260415-
/O.NEW.KLBF.FW.W.0003.240226T1600Z-240227T0000Z/
/O.CON.KLBF.FW.W.0002.000000T0000Z-240226T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
206 PM CST Sun Feb 25 2024 /106 PM MST Sun Feb 25 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR MUCH OF WESTERN NEBRASKA...

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM 
CST /5 PM MST/ MONDAY...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty winds and low humidity, which is in effect
from 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Monday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess 
  Plains.

* TIMING...Through 6 PM CST Sunday and 10 AM CST to 6 PM CST
  Monday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph Sunday. West
  20 to 30 mph with gusts up to 40 mph Monday. 

* RELATIVE HUMIDITY...As low as 10 to 15 percent Sunday. As low 
  as 15 to 20 percent Monday. 

* TEMPERATURES...Highs generally around 70 Sunday. Highs in the
  lower to mid 70s Monday. 

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ208-209-260415-
/O.NEW.KLBF.FW.W.0003.240226T1600Z-240227T0000Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
206 PM CST Sun Feb 25 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR
FOR PORTIONS OF NORTHERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty winds and low humidity, which is in effect
from 10 AM to 6 PM CST Monday.

* AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort 
  Niobrara NWR/Samuel R McKelvie National Forest and Fire 
  Weather Zone 209 Loup Rivers Basin.

* TIMING...10 AM CST to 6 PM CST Monday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Highs generally in the lower 70s. 

* LIGHTNING...Not expected. 

* IMPACTS...Any fire start will be capable of spreading rapidly
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
700 
WWUS83 KLBF 252354
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
554 PM CST Sun Feb 25 2024

NEZ204-206-210-219-260100-
/O.EXP.KLBF.FW.W.0002.000000T0000Z-240226T0000Z/
/O.CON.KLBF.FW.W.0003.240226T1600Z-240227T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
554 PM CST Sun Feb 25 2024 /454 PM MST Sun Feb 25 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
TO 6 PM CST /5 PM MST/ MONDAY FOR MOST OF WESTERN AND CENTRAL
NEBRASKA...

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS 
EVENING FOR PORTIONS OF WESTERN AND CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess 
  Plains.

* TIMING...Through 6 PM CST Sunday and 10 AM CST to 6 PM CST 
  Monday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 73.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ208-209-260100-
/O.CON.KLBF.FW.W.0003.240226T1600Z-240227T0000Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
554 PM CST Sun Feb 25 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
TO 6 PM CST /5 PM MST/ MONDAY FOR MOST OF WESTERN AND CENTRAL
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort 
  Niobrara NWR/Samuel R McKelvie National Forest and Fire 
  Weather Zone 209 Loup Rivers Basin.

* TIMING...10 AM CST to 6 PM CST Monday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 72.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
758 
WWUS83 KLBF 260053
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
653 PM CST Sun Feb 25 2024

NEZ204-206-208>210-219-260900-
/O.CON.KLBF.FW.W.0003.240226T1600Z-240227T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
653 PM CST Sun Feb 25 2024 /553 PM MST Sun Feb 25 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
TO 6 PM CST /5 PM MST/ MONDAY FOR MOST OF WESTERN AND CENTRAL
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...10 AM to 6 PM CST / 9 AM to 5 PM MST Monday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Highs generally in the mid 60s to upper 70s.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
780 
WWUS83 KLBF 260802
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
202 AM CST Mon Feb 26 2024

NEZ204-206-208>210-219-262200-
/O.CON.KLBF.FW.W.0003.240226T1600Z-240227T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
202 AM CST Mon Feb 26 2024 /102 AM MST Mon Feb 26 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR MOST OF
WESTERN AND CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...10 AM to 6 PM CST / 9 AM to 5 PM MST Monday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Falling to around 15 percent.

* TEMPERATURES...Highs generally in the middle 60s to upper 70s,
  or around 20 to 30 degrees above normal.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
313 
WWUS83 KLBF 262136 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
336 PM CST Mon Feb 26 2024

NEZ204-206-208>210-219-270300-
/O.EXT.KLBF.FW.W.0003.000000T0000Z-240227T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
336 PM CST Mon Feb 26 2024 /236 PM MST Mon Feb 26 2024/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 204, 206, 208, 209, 210, AND 219...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...10 AM to 9 PM CST / 9 AM to 8 PM MST Monday.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...Up to 74.

* LIGHTNING...Not expected.

* IMPACTS...Any fire start will be capable of spreading rapidly 
  and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 25, 10:19 AM MST, 2 hours 47 minutes earlier. Its key messages:

  • Two more days of near-critical to critical fire weather conditions Sunday and Monday; Red Flag Warnings in effect Sunday for Zones 204, 210, and 219.
  • Temperatures continue to warm up through Monday when record highs will be in jeopardy across the local area.
  • Strong cold front leads to significant cooldown and the threat for accumulating snow on Tuesday.
  • Turning warmer by late week with potential for additional fire weather concerns next weekend.
Area forecast discussion, Feb 25, 10:19 AM MST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1119 AM CST Sun Feb 25 2024

.KEY MESSAGES...

- Two more days of near-critical to critical fire weather
  conditions Sunday and Monday; Red Flag Warnings in effect
  Sunday for Zones 204, 210, and 219.

- Temperatures continue to warm up through Monday when record
  highs will be in jeopardy across the local area.

- Strong cold front leads to significant cooldown and the threat
  for accumulating snow on Tuesday.

- Turning warmer by late week with potential for additional fire
  weather concerns next weekend.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 401 AM CST Sun Feb 25 2024

General westerly flow continues across the majority of the Plains
early Sunday morning. Satellite analysis shows expansive dry air
wedged between enhanced mid-level flow across the northern Rockies
and Desert Southwest. With h5 and h7 flow emanating from this
region, expecting continued sunny and dry conditions over the next
36 hours.

Sunday/Sunday night...Downsloping westerly flow from the surface up
through h7 will support another above normal temperature day across
the local area. Strong winds around h7 will again feed surface wind
gusts as boundary layer mixing taps into this stronger flow.
Forecast soundings suggest similar if not slightly less mixing
heights as seen on Saturday but with warmer afternoon highs in the
60s to lower 70s and near persistence dew points, humidity minimums
will be lower and more expansive than what was seen 24 hours
previous. Did opt to upgrade the Fire Weather Watch for Zones 210
and 219 to a Red Flag Warning while also expanding to include Zone
204. Will need to closely monitor Zones 206 and 209 for possible
inclusion but confidence in meeting Red Flag Warning in these areas
is low. With winds approaching 25 to 35 knots in the 1-2km AGL
layer, believe gusts will range from 30 to 40 mph for areas along
and south of Rushville to Arnold with 20 to 30 mph gusts elsewhere.
Decreased overnight lows Sunday into Monday with a similar setup
from previous nights: a quickly decoupling boundary layer and
efficient radiational cooling through a dry profile and little to no
threat of encroaching mid and upper-level clouds. Even so, forecast
values remain in the low to middle 30s.

Monday...what is looking more and more likely to be a record setting
day. Flow aloft will gradually flatten as upstream troughing digs
south into the Great Basin by late in the day. Though modest height
falls overspread the area, lack of more appreciable mid-level
moisture precludes much in the way of sensible weather. A modest
uptick in low-level moisture though will promote afternoon cloud
development. This low-level moisture increase will limit how much
afternoon humidity drops as well with the current forecast showing
much more limited coverage of critical humidity values even as
afternoon temperatures increase 5 to 10 degrees. A breakdown of the
potential record highs can be found below in the Climate section.
With continued warm temperatures deep mixing, expect a very blustery
day with gusts nearing 35 to 45 mph across the Sandhills. This is
the main driver in the expected fire weather concerns for the day.
Later forecasts will likely require some fire weather headlines,
particularly for central Nebraska though including western zones
cannot be ruled out.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 401 AM CST Sun Feb 25 2024

Monday night/Tuesday...big changes arrive quickly Monday night into
early Tuesday. As the previously mentioned trough digs across the
western CONUS, increasing lift along a baroclinic zone situated
across the Dakotas will lead to the formation of a modest low
pressure center to the north of the area. Behind this feature,
strong cold air advection in the wake of a stronger surface low
tracking along the US/Canada border will propel a strong cold front
through the area. At this time, timing of arrival of this feature is
medium confidence with the expectation that it'll be approaching if
not situated across the northern Sandhills by sunrise Tuesday. With
quick progression south, many locations will likely see non-diurnal
temperature trends for the day Tuesday. Lagging behind the surface
front will be strong low to mid-level fgen, notably in the h8
through h6 layer. By now, thermal profiles fully support an all snow
precipitation type. Latest QPF from the WPC suggest peak amounts
nearing 0.10" across the western Sandhills into the Panhandle.
Believe this to be somewhat conservative as it undercuts the NBM
50th Percentile and both mean outputs from EPS/GEFS ensemble suites.
Deterministic solutions also depict slightly higher QPF output, so
believe in the coming days that further increases in forecast liquid
equivalent is likely. Snow-to-liquid ratios begin near
climatological values but quickly increase to a dry, fluffy snow
with values of 16-19:1 by Tuesday evening. Strong winds beneath the
DGZ may lead to some dendrite fracturing, however, so the lower end
of this range may be what verifies. Combining the QPF with expected
ratios produces forecast snow amounts of 1-2" across much of the
Sandhills into north central Nebraska. Again, believe this to be on
the conservative side. Even so, the expected snowfall with strong
low-level winds behind the strong cold front largely driven by rapid
pressure rises of 1-2 hPa per hour will lead to blowing and drifting
snow concerns. This will further hamper travel with slick roads and
reduced visibility likely. High temperatures on Tuesday will likely
struggle to climb above freezing for most and peak in the early
morning for others, remaining in the 20s to 30s for the bulk of the
daytime.

Wednesday and beyond...temperatures quickly rebound for the middle
of the week as low-amplitude ridging builds in quickly behind the
departing trough. Height rises of 16-20 dam/12 hours settles
into the area during the day Wednesday. Though uncertainty with
lingering snowpack and its implications on temperatures casts some
doubts, the going forecast calls for a rebound to the 30s and middle
40s for highs. That quickly climbs to the 50s for Thursday and
60s/70s for Friday as ridge axis settles across the central Plains
by late week. The pattern with building mid-level heights will
promote warming and potential fire weather concerns yet again, but
details at this range are low confidence so stay tuned. The next
disturbance appears to approach the west coast by Friday. Extended
ensemble guidance is in fairly good agreement with progression and
timing of this feature into the Great Basin and subsequent approach
to the local area by early the following week. Temperatures will
look to drop once again as sharply negative height anomalies
overspread the area. Details remain uncertain, but another fairly
active period appears likely for this time.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1119 AM CST Sun Feb 25 2024

VFR will continue for western and north central Nebraska
terminals through the forecast period. The main aviation weather
concern is wind. Westerly near surface winds will gust above 20
kts for southwest Neb terminals (including LBF) this afternoon.
As surface winds wane overnight, low level shear will pick up,
especially for the northern terminals (VTN) with 30+ kt flow at
2kft. Strong westerly surface winds resume by mid-late morning
tomorrow.

&&

.CLIMATE...
Issued at 409 AM CST Sun Feb 25 2024

                     Monday 02/26
            (forecast high / record high & year)
North Platte            75 / 74 (1896)
Valentine               70 / 68 (1932)
Broken Bow              74 / 78 (1896)
Imperial                73 / 75 (1995)

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM CST /5 PM MST/ this evening for
NEZ204-210-219.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Snively
CLIMATE...
Hazardous weather outlook, Feb 25, 9:34 AM MST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1034 AM CST Sun Feb 25 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-261645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1034 AM CST Sun Feb 25 2024 /934 AM MST Sun Feb 25 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Near critical to critical fire weather conditions are expected this
afternoon due to very dry air and gusty west winds. A Red Flag
Warning is in effect through 6 PM CST for portions of the Panhandle
and southwest Nebraska, where any fire start will be capable of
spreading rapidly and be difficult to control.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical to critical fire weather conditions are expected again
Monday given the combination of low relative humidity and strong
westerly winds up to 45 mph.

On Tuesday, a powerful cold front will bring snow and blustery north
winds to much of the forecast area. At this time, northern Nebraska
has the greatest potential to see accumulations, generally 1 to 2
inches. Strong winds will significantly lower visibility in any snow
shower, as well as cause blowing or drifting.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:44 AM MSTRed Flag WarningLBFArthur, Blaine, Brown, Chase, Cherry, Deuel and 13 more15 hr

Nearby

Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.